Tags

Type your tag names separated by a space and hit enter

Hepatotoxicity of antibacterials: Pathomechanisms and clinical.
Infection 2010; 38(1):3-11I

Abstract

Drug-induced hepatotoxicity is a frequent cause of liver disease and acute liver failure, particularly in patients treated with multiple drugs. Several antibacterial drugs have the potential to cause severe liver injury and failure. This article aims to increase the awareness and understanding of drug induced liver injury (DILI) due to antibacterial drugs. It reviews the pattern of antibacterial DILI and provides details on molecular mechanisms and toxicogenomics, as well as clinical data based on epidemiology studies. Certain antibacterial drugs are more frequently linked to hepatotoxicity than others. Therefore, the hepatotoxic potential of tetracyclines,sulfonamides, tuberculostatic agents, macrolides, quinolones,and beta-lactams are discussed in more detail. Efforts to improve the early detection of DILI and the acquisition of high-quality epidemiological data are pivotal for increased patient safety.

Authors+Show Affiliations

Dept. of Internal Medicine I, Medical University of Vienna, General Hospital of Vienna, Austria. judith.leitner@meduniwien.ac.atNo affiliation info availableNo affiliation info available

Pub Type(s)

Journal Article
Review

Language

eng

PubMed ID

20107858

Citation

Leitner, J M., et al. "Hepatotoxicity of Antibacterials: Pathomechanisms and Clinical." Infection, vol. 38, no. 1, 2010, pp. 3-11.
Leitner JM, Graninger W, Thalhammer F. Hepatotoxicity of antibacterials: Pathomechanisms and clinical. Infection. 2010;38(1):3-11.
Leitner, J. M., Graninger, W., & Thalhammer, F. (2010). Hepatotoxicity of antibacterials: Pathomechanisms and clinical. Infection, 38(1), pp. 3-11. doi:10.1007/s15010-009-9179-z.
Leitner JM, Graninger W, Thalhammer F. Hepatotoxicity of Antibacterials: Pathomechanisms and Clinical. Infection. 2010;38(1):3-11. PubMed PMID: 20107858.
* Article titles in AMA citation format should be in sentence-case
TY - JOUR T1 - Hepatotoxicity of antibacterials: Pathomechanisms and clinical. AU - Leitner,J M, AU - Graninger,W, AU - Thalhammer,F, Y1 - 2010/01/27/ PY - 2009/05/23/received PY - 2009/10/13/accepted PY - 2010/1/29/entrez PY - 2010/1/29/pubmed PY - 2010/5/5/medline SP - 3 EP - 11 JF - Infection JO - Infection VL - 38 IS - 1 N2 - Drug-induced hepatotoxicity is a frequent cause of liver disease and acute liver failure, particularly in patients treated with multiple drugs. Several antibacterial drugs have the potential to cause severe liver injury and failure. This article aims to increase the awareness and understanding of drug induced liver injury (DILI) due to antibacterial drugs. It reviews the pattern of antibacterial DILI and provides details on molecular mechanisms and toxicogenomics, as well as clinical data based on epidemiology studies. Certain antibacterial drugs are more frequently linked to hepatotoxicity than others. Therefore, the hepatotoxic potential of tetracyclines,sulfonamides, tuberculostatic agents, macrolides, quinolones,and beta-lactams are discussed in more detail. Efforts to improve the early detection of DILI and the acquisition of high-quality epidemiological data are pivotal for increased patient safety. SN - 1439-0973 UR - https://www.unboundmedicine.com/medline/citation/20107858/Hepatotoxicity_of_antibacterials:_Pathomechanisms_and_clinical_ L2 - https://doi.org/10.1007/s15010-009-9179-z DB - PRIME DP - Unbound Medicine ER -